Aa
A
A
A
Close
General Health Community
8.91k Members
Avatar universal

What happened to me?

Hi everyone, I recently got bad food poisoning from eating at a fast food burger place. 4 days ago, I ate a burger around 5pm and was feeling good until around 8pm when I got a pretty bad stomachache and felt nauseous. I ended up vomiting a little at first but it was a start to a whole night of vomiting and nausea. I vomited until there was bits of blood in the vomit. So I told my mom to take me to the emergency room. I got there and they ran a urine and blood test and hooked me up to an IV of saline solution.

I was experiencing a lot of pain as well, I couldn't stand straight and could barely think. The doctor gave me Zofran at first for the nausea but it didn't do so well, so he gave me Phenergan. That helped with the nausea but the pain was still unbearable. So I received morphine, which is what now leads me to asking around here now. The morphine worked then but now I'm sitting here hoping it hadn't. It was my first time receiving morphine. It did it's job and I fell into a good 3-4 hour sleep since it was about 4am when I got it. I got home and slept for another few hours and since then I don't know whats happened to me.

I feel like I get confused too easily, I can't concentrate on something without zoning out and losing my sense of balance. I get anxious when I speak to others and my thoughts trip over one another. I'm no longer alert or aware of my surroundings or how to handle what situation I'm in. The thing is that I'm aware that what I feel is not my normal mental activity. I've looked up the symptoms of delirium and I can honestly say I've been experiencing them for the past 3 days. My short term memory is gone, I used to read a bit of a big story book every night to fall asleep and now I can't get past a paragraph without forgetting what I read 20 seconds ago.

I've experienced all the symptoms that are listed at the page linked here

http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0001749/

and I felt a little hope when I saw that sedative withdrawal is listed as a possible cause. It might also be a UTI because when I got home, the first time I urinated since the hospital visit, my urine was very dark and urinating was painful. I don't know.

I'm seeing a doctor soon so I'm posting this with a little hope that someone who has experienced delirium can chime and reassure me that I will return to my normal mental state soon.
2 Responses
Avatar universal
You only received a dose or a couple of doses of Morphine correct?  If so, there is NO way you are experiencing "withdrawal" symptoms.  It is POSSIBLE that you have experience an ADVERSE EFFECT from the Morphine.  Phenergan can also cause adverse effects as you have described.  Keep in mind you received THREE meds, so it would be difficult to just state it was the Morphine that caused this.  

In my opinion, this COULD be a combo of the meds and infection or just PURELY the infection, however, THIS IS NO DELIRIUM.  

Are you able to eat and drink anything?

When are you seeing the physician?  You should be seeing one like today.  
1 Comments
Morphine does cause delirium.....look it up. You are in a drugged induced state which is not normal. A drug has shut you down abnormally.
Avatar universal
I agree with the comments above regarding this could be an adverse reaction to the medication/s, although it'll be difficult to determine which one since you had a few different ones.

Dehydration can also be playing a big role in this whole thing.  Your symptoms of having dark urine is a very good sign that you are/were dehydrated - which was probably caused by your vomiting.  Dehydration can sometimes happen quite quickly and it can affect your thinking, motor skills, energy levels, etc.

While you were at the ER, did they do any testing to determine where the blood was coming from that you were vomiting?  Any signs of blood in vomit, stool or urine since the ER visit?  If there was only a little bit of blood and it only happened that once, chances are everything is ok (you can sometimes tear small blood vessels when you're vomiting if it is forceful and/or sever) - however, if the bleeding has continued, you most definitely need to get it checked into immediately.

Are you still on any of the medications?  If so, you may want to try to not take them and see how you're feeling and if it makes any difference in your other symptoms.  That may tell you better whether it is medication related or something else - but I also totally agree that this is not delerium - if you were delerious, you wouldn't realize that the symptoms you're experiencing are not your normal activity - so please relax about that.

I'm glad to hear you're going to be seeeing a doctor, but I also agree with the above comment that you that needs to be done ASAP - today if at all possible.

Please keep us posted on how you're doing!
1 Comments
Do you people even know what delirium means. You guys must work in the medical field trying to protect morphine. There is different doses of morphine. Who is to say how high of a dose he had took in your body. My dad had morphine and it caused delirium.
Have an Answer?
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
80052 tn?1550346932
way off the beaten track!, BC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.